Alert archive / South Dakota / Heat Advisories in 2011

Heat Advisory 2, NWS Sioux Falls, SD

July 22, 20114 states

NWS Sioux Falls, SD issued this heat advisory at Jul 22, 2011, 3:01 PM CDT for 4 states. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2011, 3:01 PM CDT (20:01 UTC)
In effect from
Jul 23, 2011, 1:00 PM CDT
Expired
Jul 23, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 43 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS73 KFSD 222001
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT FRI JUL 22 2011

...HEAT TO BUILD BACK INTO PORTION OF THE AREA ON SATURDAY...

.THE HEAT WILL RETURN TO AREA ON SATURDAY AHEAD OF A COLD FRONT AS HIGH
TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S. BUT IT WILL FEEL
QUITE A BIT WORSE ACROSS PORTIONS OF EXTREME SOUTHEAST SOUTH
DAKOTA AND SOUTHWEST MINNESOTA...AND ALL OF NORTHWEST IOWA AS THE
HIGH RELATIVE HUMIDITY WILL ALSO RETURN. AS A RESULT...HEAT
INDICES WILL BE AROUND 105 DEGREES. HOWEVER...THIS HEAT WAVE WILL
BE SHORT LIVED WHEN COMPARED TO LAST WEEKS. A COLD FRONT IS
FORECAST TO PASS THROUGH THE ENTIRE AREA BY SATURDAY EVENING
BRINGING AN END TO THIS ROUND OF HEAT.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ070-071-230415-
/O.NEW.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
301 PM CDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. 


* WEATHER CONDITIONS...HIGH TEMPERATURES IN THE MIDDLE 90S WILL
  COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL RANGE
  FROM 100 TO 105 DEGREES ON SATURDAY AHEAD OF A COLD FRONT. THE
  CONDITIONS ARE EXPECTED TO IMPROVE DRAMATICALLY LATE SATURDAY
  NIGHT AND WILL BE NOTICEABLE ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

   A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
5 follow-up statements
168 
WWUS73 KFSD 230148
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT FRI JUL 22 2011


.HEAT WILL RETURN TO AREA ON SATURDAY WITH TEMPERATURES RISING
INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF HEAT AND HUMIDITY
WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS NORTHWEST IOWA...
MUCH OF SOUTHWEST MINNESOTA...AND EXTREME SOUTHEAST SOUTH DAKOTA.
HEAT INDICES IN THESE LOCATIONS WILL REACH 105 TO 110 DEGREES
SATURADY AFTERNOON. FORTUNATELY THE EXTREME HEAT WILL BE SHORT
LIVED AS A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY
EVENING...BRINGING COOLER DRIER FOR SUNDAY INTO EARLY NEXT WEEK.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ070-071-231130-
/O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
848 PM CDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY.

* WEATHER CONDITIONS...HIGH TEMPERATURES IN THE MIDDLE 90S WILL
  COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL RANGE
  FROM 105 TO 110 DEGREES ON SATURDAY AHEAD OF A COLD FRONT. THE
  CONDITIONS WILL IMPROVE SATURDAY NIGHT WITH THE PASSAGE OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

  TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

  A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
076 
WWUS73 KFSD 230842
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
342 AM CDT SAT JUL 23 2011

.HOT AND MUGGY CONDITIONS WILL RETURN TO AREA THIS AFTERNOON WITH
TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF
HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS
NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST SOUTH
DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO 110 DEGREES.
FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS A COLD FRONT WILL
MOVE ACROSS THE AREA THIS EVENING...BRINGING COOLER AND DRIER AIR
TONIGHT. 

MNZ071-072-080-097-098-SDZ038>040-052>056-058>069-231645-
/O.EXA.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/
LINCOLN-LYON-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-
JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...PIPESTONE...LUVERNE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON
342 AM CDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* WEATHER CONDITIONS...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S
  WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT WILL
  RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. THESE CONDITIONS
  WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

 TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

 A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ070-071-231645-
/O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
342 AM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* WEATHER CONDITIONS...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S
  WILL COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL
  RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON. THESES CONDITIONS
  WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

 TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

 A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
571 
WWUS73 KFSD 231745
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1245 PM CDT SAT JUL 23 2011

.HOT AND MUGGY CONDITIONS WILL RETURN TO AREA THIS AFTERNOON WITH
TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. THE COMBINATION
OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS
NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST
SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO
105 DEGREES. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...BRINGING
COOLER AND DRIER AIR TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>071-240100-
/O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1245 PM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WEATHER CONDITIONS...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER
  90S WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT
  WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. THESE
  CONDITIONS WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD
  FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

BT
058 
WWUS73 KFSD 232004
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
304 PM CDT SAT JUL 23 2011

.HOT AND MUGGY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH
TEMPERATURES RISING NEAR 90. THE COMBINATION
OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS
NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST
SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO
105 DEGREES. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...BRINGING
COOLER AND DRIER AIR TONIGHT.

MNZ071-072-080-081-097-SDZ038>040-052>056-058>060-063-064-232115-
/O.CAN.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...
MARTY...ARMOUR...CORSICA...DELMONT
304 PM CDT SAT JUL 23 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HEAT ADVISORY. 

WHILE MUGGY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...80
DEGREE TEMPERATURES WILL KEEP HEAT INDEX VALES IN THE 90S.
THEREFORE...THE HEAT ADVISORY IS CANCELLED. 

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014-
SDZ061-062-065>071-240100-
/O.CON.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...JACKSON...
LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
304 PM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WEATHER CONDITIONS...HIGH TEMPERATURES AROUND 90 WILL COMBINE
  WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT WILL RANGE FROM
  100 TO 105 DEGREES THROUGH EARLY EVENING. THESE CONDITIONS WILL IMPROVE
  THIS EVENING WITH THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$


BT
282 
WWUS73 KFSD 240050
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 PM CDT SAT JUL 23 2011

.HEAT WILL CONTINUE TO SUBSIDE THIS EVENING AS A COLD FRONT MOVES
ACROSS THE AREA.

IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014-
SDZ061-062-065>071-240200-
/O.EXP.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...JACKSON...
LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
750 PM CDT SAT JUL 23 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 22, 9:30 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 22, 9:30 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT FRI JUL 22 2011

.DISCUSSION...
MORNING CONVECTION IN WESSINGTON SPRINGS AREA ENDED UP PRODUCING
LOCALIZED MODERATE RAINFALL AND QUARTER SIZE HAIL.  NOT TOO BAD FOR
THAT TIME OF DAY.  STORMS IN NORTHEAST SD HAVE DIED CONSIDERABLE AS
THEY MOVED NORTHEAST.  MORE CONVECTION OR LEFT OVERS COMING OUT OF
NEBRASKA AHEAD OF WEAK UPPER LEVEL WAVE.  SURPRISED THEY'RE HOLDING
TOGETHER AS WELL AS THEY CONSIDERING THE UNFAVORABLE DIURNAL TIME.
LIGHT RAIN SHOWERS AND MAYBE EVEN A CLAP OR TWO OF THUNDER WILL BE
POSSIBLE WITH THESE STORMS IN EXTREME SOUTHEAST SOUTH DAKOTA...
NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. TEMPS WILL BE A LITTLE
SLOWER TO RISE IN SOME AREAS DUE TO DEBRIS CLOUDINESS...BUT SHOULD
STILL BE ABLE TO REACH FORECASTED HIGHS.  DEFINITELY WILL FEEL THE
RETURN TO THE HIGHER DEWPOINT TYPE OF WEATHER.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINE THROUGH THE PERIOD.  KSUX
WILL HAVE A LITTLE REDUCTION IN VSBYS THIS MORNING WITH THE
CONVECTION PASSING THROUGH.  AFTER -SHRA/-TSRA PSS THROUGH SKIES
WILL CLEAR BEFORE THE NEXT ROUND OF CONVECTION DEVELOPS LATER THIS
EVENING.

&&

.PREV DISCUSSION...
THUNDERSTORMS EXPECTED TO BE VERY SPOTTY THROUGH THE DAYTIME HOURS
WITH PESKY ISOLATED ACTIVITY ASSOCIATED WITH ILL DEFINED SHORT WAVES
AND SOME HALF DECENT THETA-E ADVECTION BUT WITH OTHER PARAMETERS
SUCH AS SHEAR AND INSTABILITY NOT THAT EXCITING. EXPECT A MINIMUM OF
EVEN THIS ISOLATED STORMS DURING THE MIDDLE OF THE DAY. MEANWHILE...
CONTINUED INFLUX OF VERY WARM AND HUMID AIR COULD BRING MARGINAL
HEAT ADVISORY CONDITIONS TO PARTS OF THE AREA...BUT WITH TOP HEAT
INDEX AT MOST A COUPLE DEGREES BELOW THRESHOLD AND A FAIRLY SHORT
DURATION HAVE OPTED AFTER COORDINATION TO LEAVE OUT FOR NOW. ALSO
HAVE GONE WITH THE DEWPOINT SURGE INTO THE MID 70S WHICH MAY BE A
DEGREE OR TWO HIGH SOME PLACES.

THUNDERSTORMS OVER THE GENERAL REGION SHOULD HIT PRIME TIME TONIGHT
BUT THE BEST SETTING APPEARS TO BE TO OUR NORTH. WILL HAVE THE
HIGHEST CHANCES IN THE NORTHERN PART OF THE AREA WITH SLIGHT CHANCES
SOUTH. PROBLEM IS SOUTHWESTERLY UPPER FLOW WHICH WILL FIGHT THE
USUAL TENDENCY FOR MT/ND/SD POINT AREA CONVECTIVE SYSTEMS TO SINK
SOUTHEAST...SINCE THIS IS THE PRIME TYPE OF CONVECTION EXPECTED
DURING THE NIGHTTIME HOURS.

STORM THREAT BECOMES MORE IFFY FOR SATURDAY WITH COLD FRONT MOVING
INTO FORECAST AREA FROM THE WEST. BEST PARAMETERS STILL FAVOR THE
NORTH WITH SOME POTENTIAL FOR DEVELOPMENT RIGHT ALONG THE FRONT.
HAVE DECREASED CHANCES SLOWLY LATE SATURDAY AND SATURDAY NIGHT SINCE
I FELL THAT MODELS ESPECIALLY THE NAM MAY BE TOO FAST ON BRINGING
THE FRONT ACROSS..OTHERWISE WE COULD BE RID OF EVERYTHING BY EARLY
SATURDAY EVENING.

FRONT WILL BRING COOLER AND DRIER AIR FOR SUNDAY...WHICH SHOULD
GRADUALLY ERODE NEXT WEEK. RETURN OF SOME THUNDERSTORM THREAT BY
TUESDAY AFTERNOON HAS BEEN LEFT UNTOUCHED. SO HAS THE GRADUAL WARMUP
FOR NEXT WEEK. / WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jul 22, 10:36 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 AM CDT FRI JUL 22 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1036 AM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH EXTREME SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND
SOUTHWEST MINNESOTA THE REMAINDER OF THIS MORNING AND INTO EARLY
AFTERNOON.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT
STILL MAY PRODUCE SMALL HAIL AND BRIEF PERIODS OF MODERATE
RAINFALL.

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS EVENING AND
INTO THE OVERNIGHT HOURS.  SOME OF THESE STORMS COULD BECOME
SEVERE WITH  QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. THE MORE
FAVORED AREA LOOKS TO BE ALONG AND NORTH OF INTERSTATE 90.

FLOODING...
MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS THE
JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS UNTIL FURTHER
NOTICE.

HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE
SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN
CHAMBERLAIN AND SIOUX CITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND
EVENING.  SOME OF THE STORMS MAY BECOME SEVERE...MAINLY EAST OF
THE JAMES RIVER...AS A COLD FRONT MOVES FROM WEST TO EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM THIS EVENING WEST
OF MITCHELL.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:07 AM CDTSevere Thunderstorm WarningFSDJerauld, Sanborn36 min

Nearby

Heat Advisories in South Dakota, 2011Heat Advisories in Iowa, 2011Heat Advisories in Minnesota, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.